MAUDE Adverse Event Report: ANGIODYNAMICS ANGIODYNAMICS / MINISTICK MAX; VASCULAR DILATOR

ANGIODYNAMICS ANGIODYNAMICS / MINISTICK MAX; VASCULAR DILATOR
Catalog Number H965457531
Medical Device Problem Codes Fracture (1260); Migration or Expulsion of Device (1395)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/02/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Efforts are being made to determine if the device involved in the reported event will be returned to angiodynamics for evaluation.Upon completion of the investigation, a supplemental medwatch will be submitted.((b)(4)) device not yet returned to manufacturer.
 
Event or Problem Description
As reported, an angiodynamics micropuncture kit sheath was being used to access a dialysis graft.After.035 wire exchange and during sheath removal the micropuncture sheath stretched and eventually sheared off in the graft.This resulted in the necessity of retrieving the remaining sheath intravascularly with a snare.
 
Additional Manufacturer Narrative
In lieu of a reported lot number, a ship history report (shr) was generated for item number (h965457531) in order to ascertain the last three lots shipped to the reporting hospital in the six months prior to the procedure date.The device history records (dhr) for the lots obtained through the ship history report (packaging lots) were reviewed for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly and performance specifications.The january 2016 (b)(4) complaint report was reviewed for the mini-sticks product family and the failure mode "sheath broke/migrated." no adverse trend was identified.As no sample was returned, it cannot definitely determine if the device was used in accordance with its labeling (dfu).A supplier corrective action request (scar) was sent to (b)(4), requesting a dhr review of the lots identified through the shipping history.(b)(4) conducted a review of the process settings, operator training, review of production reject tracking records, and final quality assurance visual and tensile results.No discrepancies were noted.(b)(4) cannot accurately determine the cause of the sheath fracture because the physical device was not returned for analysis.Based on the acceptable dhr review for the lots supplied, no correction/corrective action will be taken by (b)(4).Based on the low frequency, no adverse trends, no issues noted in the dhr and adequate process controls in place, no corrective action to be taken by (b)(4) at this time.(b)(4) process controls are in place as follows: incoming inspection of coaxial and triaxial dilators: prescribes a visual aql inspection to verify: - verify items are free of foreign matter, film, or loose particles.- verify dilator tips are free of damage.- verify the items have no flash greater than 0.010".- verify there are no pinch marks on dilator hub shaft greater than 0.007" above shaft diameter.- verify that the transition between dilator and sheath is smooth with no visible gaps or rough edges.- verify the tubing id inside hub does not have any flash that may obstruct the id (for both dilator and sheath).- verify the sheath/dilator items are supplied assembled as shown on drawing and are aligned on a straight axis (some curvature is acceptable, as long as there are no kinks in the tubing).- verify the correct french size is molded on hub as per drawing.In addition to the visual inspections, various dimensional inspections are required as well as tensile test of the dilator, sheath.At this time, (b)(4) has deemed these process controls adequate to address this failure mode.(b)(4).

Brand Name
ANGIODYNAMICS / MINISTICK MAX
Common Device Name
VASCULAR DILATOR
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
MDR Report Key5917388
Report Number1317056-2016-00134
Device Sequence Number13571316
Product Code DRE
UDI-Device IdentifierH965457531
UDI-PublicH965457531
Combination Product (Y/N)N
Initial Reporter StateMS
Initial Reporter CountryUS
PMA/510(K) Number
K132713
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Radiologic Technologist
Type of Report Initial,Followup
Report Date (Section B) 03/27/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberH965457531
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 08/03/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date08/31/2016
Supplement Report FDA Received Date03/27/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;